Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 207, NWS Mobile, AL

June 25, 2022Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2022, 2:46 PM CDT for Baldwin County, Alabama. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2022, 2:46 PM CDT (19:46 UTC)
Expired
Jun 25, 2022, 3:30 PM CDT
In force
44 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 32 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 2:53 PM CDTTSTM WND DMG2 Se Malbis, ALESTIMATED 50-60 MPH WINDS WITH DAMAGE TO A FENCE NEAR DAPHNE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1299 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WUUS54 KMOB 251946
SVRMOB
ALC003-252030-
/O.NEW.KMOB.SV.W.0207.220625T1946Z-220625T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
246 PM CDT Sat Jun 25 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Central Baldwin County in southwestern Alabama...

* Until 330 PM CDT.

* At 245 PM CDT, severe thunderstorms were located along a line
  extending from near Spanish Fort to 4 miles northwest of Loxley to
  near Stapleton, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Daphne, Spanish Fort, Robertsdale, Loxley, Stapleton, Summerdale
  and Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3048 8787 3069 8802 3071 8803 3071 8802
      3073 8803 3074 8802 3072 8802 3071 8801
      3074 8800 3081 8777 3057 8745 3047 8764
TIME...MOT...LOC 1945Z 314DEG 17KT 3068 8793 3066 8782 3074 8775 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:07 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 25, 2:07 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
207 PM CDT Sat Jun 25 2022

.NEAR TERM /Now Through Sunday/...Upper level ridging that has
been in firm control of the region will flatten and shift westward
through Sunday as an upper trough digs over the Great Lakes
region. With the decreasing subsidence over the region, we'll
begin to see an increase in showers and thunderstorms and a return
to more seasonal temperatures.

Scattered to numerous showers and storms are currently present
across the region with the greatest coverage being over south
central Alabama and the northwest Florida Panhandle. It is in
these eastern areas that the effects of the retreating upper
ridge are weaker and an enhanced zone of deep layer moisture
resides. Precipitable water values across the area generally
remain around 1.8 and 2.2 inches with MLCAPE of 2500-3000 J/Kg
(and locally higher values possible). This moisture and
instability combined with DCAPE around 1000 J/Kg and low level
lapse rates between 7-8.5 C/Km could support strong to severe
pulse type thunderstorms especially over southwestern Alabama and
the Florida Panhandle through the remainder of the afternoon and
early evening hours. Any of the stronger storms will be capable of
producing strong gusty/downburst winds with frequent lightning,
and small hail. Locally heavy rainfall is also possible given the
elevated precipitable water values and localized flooding could
occur especially in areas where storms repeatedly move over the
same areas. Convection is expected to taper off through the
evening hours with the loss of daytime heating.

Another round of scattered to numerous showers and storms is
expected to develop overnight particularly along southern
portions of the area as a weakly organized surface low moves
across the northern Gulf. This feature will further enhance deep
layer moisture across the area, and especially along the coast
through the early morning hours.

As for temperatures, highs this afternoon top out in the mid to
upper 90s across much of the area with around 100 degrees over
portions of southeast Mississippi. A Heat Advisory remains in
effect for southeast Mississippi and much of southwest Alabama
through 7pm this evening. Although, convection and increased cloud
cover could provide some relief to the heat. Lows overnight are
expected to only fall into the lower to mid 70s. /14

&&

.AVIATION...
18Z issuance...Scattered to numerous showers and storms have
developed across the region this afternoon and will continue into
the evening hours. Any of the stronger convection will be capable
of producing gusty, erratic winds and may temporarily reduce
ceilings and visibilities. Another round of showers and storms is
expected to develop along the coast late tonight and into early
Sunday morning. Outside of any convection, VFR conditions prevail
with a light and mainly southerly flow. /14

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>056-059-
     261>266.

FL...Heat Advisory until 7 PM CDT this evening for FLZ201>204.

MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 25, 1:37 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
137 PM CDT Sat Jun 25 2022

ALZ261>263-251915-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
137 PM CDT Sat Jun 25 2022

...Strong thunderstorms will impact portions of northeastern Mobile
and west central Baldwin Counties through 215 PM CDT...

At 136 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorms extending from near Saraland to near Axis to
near Stockton, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Creola, Stockton, Axis, I65
And AL 225, I65 And I165 and I65 And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3071 8813 3082 8817 3096 8817 3106 8778
      3089 8777 3079 8792 3088 8789 3092 8791
      3080 8792 3080 8799 3076 8802 3074 8801
      3074 8800 3075 8800 3075 8799 3071 8800
      3074 8802 3071 8804 3072 8804
TIME...MOT...LOC 1836Z 347DEG 8KT 3091 8800

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 25, 1:45 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
145 PM CDT Sat Jun 25 2022

FLZ203-251930-
Santa Rosa Inland FL-
145 PM CDT Sat Jun 25 2022

...A strong thunderstorm will impact portions of northern Santa Rosa
County through 230 PM CDT...

At 145 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles south of Jay, or 9 miles southeast of
Century, moving south at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3065 8720 3093 8728 3094 8727 3093 8726
      3095 8724 3096 8724 3097 8723 3096 8723
      3096 8722 3099 8718 3100 8710 3077 8690
TIME...MOT...LOC 1845Z 347DEG 6KT 3088 8716

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 25, 1:48 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
148 PM CDT Sat Jun 25 2022

ALZ261-263-251930-
Mobile Central AL-Mobile Inland AL-
148 PM CDT Sat Jun 25 2022

...A strong thunderstorm will impact portions of central Mobile
County through 230 PM CDT...

At 147 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Mobile Regional Airport, or 6 miles west of
Midtown Mobile, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Semmes, I65 And I165, I65 And AL 158, I10 And I65 and
Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3056 8835 3085 8833 3086 8812 3077 8803
      3070 8803 3072 8804 3065 8804 3065 8805
      3064 8806 3061 8805 3059 8806 3057 8809
      3054 8808
TIME...MOT...LOC 1847Z 282DEG 7KT 3069 8824

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 25, 2:00 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Sat Jun 25 2022

FLZ201-203-251945-
Escambia Inland FL-Santa Rosa Inland FL-
200 PM CDT Sat Jun 25 2022

...A strong thunderstorm will impact portions of west central Santa
Rosa and central Escambia Counties through 245 PM CDT...

At 200 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Molino, or 8 miles north of Gonzalez, moving
east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3061 8740 3066 8740 3067 8741 3069 8744
      3070 8745 3070 8746 3073 8748 3084 8720
      3063 8711 3060 8739
TIME...MOT...LOC 1900Z 251DEG 12KT 3070 8731

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 25, 2:12 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
212 PM CDT Sat Jun 25 2022

ALZ053>056-252000-
Wilcox AL-Clarke AL-Monroe AL-Conecuh AL-
212 PM CDT Sat Jun 25 2022

...Scattered strong thunderstorms will impact portions of Monroe,
northeastern Clarke, Wilcox and north central Conecuh Counties
through 300 PM CDT...

At 211 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms scattered from 9 miles east of Camden to near
Pine Hill to 11 miles northwest of Monroeville. These storms were
moving very little.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monroeville, Thomasville, Camden, Grove Hill, Peterman, Whatley, Pine
Hill, Beatrice, Vredenburgh, Fulton, Yellow Bluff and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3220 8736 3220 8733 3214 8725 3212 8726
      3208 8719 3205 8718 3205 8686 3196 8689
      3196 8691 3190 8691 3172 8698 3146 8724
      3148 8761 3171 8782 3199 8776 3201 8762
      3213 8762 3213 8752 3227 8752 3227 8744
TIME...MOT...LOC 1911Z 091DEG 5KT 3197 8713 3198 8754 3160 8751

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 25, 2:29 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
229 PM CDT Sat Jun 25 2022

ALZ262-264-252015-
Baldwin Central AL-Baldwin Inland AL-
229 PM CDT Sat Jun 25 2022

...Strong thunderstorms will impact portions of central Baldwin
County through 315 PM CDT...

At 228 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Downtown Mobile
to 4 miles west of Stapleton to near Bay Minette. Movement was
southeast at 5 mph. Another strong thunderstorm was located near
Loxley and was drifting west.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daphne, Fairhope, Bay Minette, Spanish Fort, Robertsdale, Loxley,
Stapleton, Silverhill and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 8791 3075 8793 3075 8795 3067 8796
      3069 8794 3065 8793 3066 8796 3072 8797
      3069 8799 3068 8799 3068 8800 3093 8793
      3094 8793 3075 8792 3095 8790 3102 8763
      3059 8761 3051 8777
TIME...MOT...LOC 1928Z 313DEG 5KT 3070 8800 3074 8787 3091 8781

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:08 AM CDTSpecial Marine WarningMOB70 min
Jun 25, 12:16 PM CDTSpecial Weather StatementMOBBaldwin, Escambia44 min
Jun 25, 1:00 PM CDTSpecial Weather StatementMOBBaldwin45 min
Jun 25, 1:07 PM CDTSevere Thunderstorm WarningMOBEscambia37 min
Jun 25, 1:17 PM CDTSpecial Weather StatementMOBConecuh43 min
Jun 25, 1:37 PM CDTSpecial Weather StatementMOBMobile38 min
Jun 25, 1:48 PM CDTSpecial Weather StatementMOBMobile42 min
Jun 25, 2:12 PM CDTSpecial Weather StatementMOBMonroe, Wilcox48 min
Jun 25, 2:21 PM CDTSpecial Marine WarningMOB84 min
Jun 25, 2:29 PM CDTSpecial Weather StatementMOBBaldwin46 min
Jun 25, 3:12 PM CDTSpecial Weather StatementMOBWilcox48 min
Jun 25, 3:16 PM CDTSevere Thunderstorm WarningMOBBaldwin44 min
Jun 25, 3:43 PM CDTSpecial Marine WarningMOB62 min
Jun 25, 4:30 PM CDTSpecial Marine WarningMOB90 min
Jun 25, 5:43 PM CDTSpecial Marine WarningMOB79 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.